Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 15, NWS Charleston, SC

February 26, 2008Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Feb 26, 2008, 1:53 PM EST for Beaufort County, Jasper County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2008, 1:53 PM EST (18:53 UTC)
Expired
Feb 26, 2008, 3:00 PM EST
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 2:00 PM ESTTSTM WND DMGLimehouse, SCTHIRTY TO FORTY 3 AND 4 INCH DIAMETER BRANCHES DOWN AT PINTIAL CREEK GOLF CLUB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 11:25 AM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 261854
SVRCHS
SCC013-053-262000-
/O.NEW.KCHS.SV.W.0015.080226T1853Z-080226T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EST TUE FEB 26 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 300 PM EST

* AT 148 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HARDEEVILLE...OR ABOUT 14 MILES SOUTHWEST OF RIDGELAND...MOVING
  EAST AT 60 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  JASPER...PRITCHARDVILLE...
  BLUFFTON...OLD HOUSE...
  HILTON HEAD ISLAND...
  PORT ROYAL...PARRIS ISLAND...
  BEAUFORT...DALE...
  INTERSTATE 95

ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3210 8099 3211 8109 3240 8116 3260 8070
      3234 8048 3224 8064 3229 8066 3229 8069
      3234 8075 3230 8073 3228 8075 3228 8072
      3223 8066 3206 8092
TIME...MOT...LOC 1853Z 256DEG 52KT 3231 8099

$$
2 follow-up statements
000 
WWUS52 KCHS 261936
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EST TUE FEB 26 2008

SCC013-053-262000-
/O.CON.KCHS.SV.W.0015.000000T0000Z-080226T2000Z/
BEAUFORT SC-JASPER SC-
235 PM EST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR SOUTH CENTRAL JASPER AND SOUTHERN BEAUFORT COUNTIES...

AT 233 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF FROGMORE TO
PRITCHARDVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
EDISTO BEACH TO 12 MILES NORTHEAST OF SAVANNAH...MOVING EAST AT 50
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BLUFFTON...HILTON HEAD ISLAND...PARRIS ISLAND...PORT ROYAL...
PRITCHARDVILLE AND HILTON HEAD AIRPORT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3210 8099 3212 8109 3224 8112 3246 8060
      3244 8056 3234 8048 3224 8063 3230 8066
      3229 8069 3234 8075 3230 8073 3228 8075
      3223 8066 3206 8092
TIME...MOT...LOC 1935Z 264DEG 56KT 3239 8044 3218 8092

$$
000 
WWUS52 KCHS 261957
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EST TUE FEB 26 2008

SCC013-053-262007-
/O.EXP.KCHS.SV.W.0015.000000T0000Z-080226T2000Z/
BEAUFORT SC-JASPER SC-
257 PM EST TUE FEB 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JASPER AND
SOUTHERN BEAUFORT COUNTIES WILL EXPIRE AT 300 PM EST...

AT 253 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3210 8099 3212 8109 3224 8112 3246 8060
      3244 8056 3234 8048 3224 8063 3230 8066
      3229 8069 3234 8075 3230 8073 3228 8075
      3223 8066 3206 8092
TIME...MOT...LOC 1957Z 264DEG 56KT 3242 8004 3222 8052

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 12:34 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 26, 12:34 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1234 PM EST TUE FEB 26 2008

.SYNOPSIS...
A STRONG COLD FRONT TO MOVE IN FROM THE W AND NW LATE TODAY WITH
THE POTENTIAL FOR SEVERE TSTMS. THE FRONT MOVES INTO THE ATLC
TONIGHT AS MUCH COLDER AIR EVENTUALLY SETTLES IN AND AFFECTS THE
AREA INTO EARLY FRIDAY. HARD FREEZES ARE LIKELY IN MANY AREAS LATE
WEDNESDAY NIGHT/EARLY THURSDAY AND AGAIN LATE THURSDAY NIGHT/EARLY
FRIDAY. A WEAK COLD FRONT WILL APPROACH SATURDAY BUT WILL
DISSIPATE OR LIFT BACK N SUNDAY AS ATLC HIGH PRES EXTENDS ACROSS
THE AREA. A STRONGER FRONT WILL THEN MOVE INTO THE SE AND GULF
COAST REGION LATE MONDAY. TEMPS WILL MODERATE SIGNIFICANTLY
SATURDAY THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED ALL PRODUCTS TO INCLUDE SEVERE THUNDERSTORM WATCH
NUMBER 81...IN EFFECT FOR ALL COUNTIES UNTIL 4 PM EST.

WIDESPREAD SHOWERS/THUNDERSTORMS WERE ADVANCING EAST AT A RAPID
PACE...FASTER THAN INDICATED BY LATEST AVAILABLE MODEL GUIDANCE
AND INTO WESTERN COUNTIES AROUND MIDDAY. ADJUSTED PRECIPITATION
TIMING...AND PER UPSTREAM RADAR COVERAGE RAISED POPS TO
CATEGORICAL FOR ALL AREAS...ACCOUNTING FOR E-W TIMING.

MEANWHILE...UPSTREAM CONVECTION HAD GENERATED REPORTS OF DAMAGING
WINDS/HAIL TUESDAY MORNING...AND THIS SEVERE WEATHER THREAT WILL
TRANSLATE EAST BY AFTERNOON. KINEMATIC FACTORS POINTING TOWARD
SEVERE WEATHER INCLUDE IMPRESSIVE WIND FIELDS WITH LLJ OF 45-60 KT
AND A MID LEVEL JET INCREASING TO 80-100 KT. ALSO...DEWPOINTS IN
THE LOWER TO MID 60S WERE SURGING NORTH AHEAD OF THE CONVECTION...
AND THIS WILL SUPPORT WIDESPREAD SBCAPES 500-1000 J/KG THIS
AFTERNOON...WITH SOME SOUTHERN COUNTIES POSSIBLY PUSHING INTO
THE 1000-1500 J/KG RANGE. THUS...ADDED A MENTION OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS/LARGE HAIL TO ALL AREAS.

MEANWHILE...RAISED TEMPS AHEAD OF CONVECTION...THEN LOWERED TEMPS
TO ACCOUNT FOR WIDESPREAD PRECIP THIS AFTERNOON.

OUTSIDE THUNDERSTORMS...WINDS SHOULD REMAIN BELOW ADVISORY
CRITERIA...BUT GUSTS 30-35 MPH WILL BE COMMON...AND WILL CONTINUE
TO MONITOR FOR THE POTENTIAL FOR A WIND ADVISORY...ESPECIALLY NEAR
THE COAST.

PER FASTER TIMING...THE SEVERE THREAT SHOULD END BY 0Z THIS
EVENING...IF NOT AN HOUR OR TWO SOONER.

LAKE WINDS...MAINTAINED LAKE WIND ADVISORY FOR LAKE MOULTRIE
BEGINNING THIS AFTERNOON AND PERSISTING THROUGH WEDNESDAY AFTERNOON.
THE PRESSURE GRADIENT WILL SIGNIFICANTLY TIGHTEN AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON...ALLOWING SOUTHWEST WINDS
OVER THE LAKE TO INCREASE TO AROUND 20 KT. WINDS WILL THEN VEER TO
WESTERLY BEHIND THE COLD FRONT...WITH STRONG COLD ADVECTION CREATING
AN IDEAL MIXING PROFILE TO TAP INTO A 30 TO 35 KT LOW LEVEL JET.
THUS LAKE WIND ADVISORY CONDITIONS WILL CONTINUE OVERNIGHT AND INTO
WEDNESDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT MOVES INTO THE ATLC EARLY TONIGHT...AND WILL NEED TO
KEEP SLIGHT CHANCE OR CHANCE POPS GOING EARLY OVER E AND SE AREAS
UNTIL THE FRONT PULLS FURTHER OFFSHORE BY MIDNIGHT WITH CLEARING
SKIES. STRONG COLD AIR ADVECTION IN WAKE OF THE FRONT WILL ALLOW FOR
TEMPS TO PLUMMET INTO THE UPPER 30S AND LOWER 40S BY MORNING. A FEW
FAR INLAND LOCATIONS HOWEVER MAY APPROACH THE FREEZING MARK...BUT AS
WINDS REMAIN ELEVATED THROUGHOUT THE NIGHT WITH TIGHT PRES GRADIENT
AND CONTINUED STRONG LOW LEVEL WIND FIELDS WE HAVE RAISED TEMPS A
BIT FROM THE PREVIOUS FORECAST.

WEAK COLD AIR ADVECTION ON WEDNESDAY AND DEEP MIXING OF MODERATE TO
STRONG W AND NW WINDS WILL LIMIT MAX TEMPS TO ONLY THE LOWER 50S AT
BEST...DESPITE CONSIDERABLE SUNSHINE. WILL PLAN ON BREEZY OR WINDY
WORDING THE PUBLIC FORECAST AS GUSTS COULD REACH 30 MPH OR GREATER.
THIS IS BELOW ANY WIND ADVISORY CRITERIA BUT WILL LEAD TO CONCERNS
ON ELEVATED BRIDGES SUCH AS THOSE IN THE CHARLESTON...BEAUFORT AND
SAVANNAH AREAS. SHORT WAVE PASSING NEARBY TO THE N MAY GENERATE A
FEW CUMULUS/STRATOCUMULUS CLOUDS...BUT NOT NO PRECIP.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM WILL SEE A DRASTIC CHANGE IN TEMPS FROM THE MIDDLE OF
THIS WEEK TO THE WEEKEND AND EARLY NEXT WEEK...ALTHOUGH THE VAST
MAJORITY OF THE EXTENDED PERIODS LOOK TO BE RAINFREE UNTIL PERHAPS
NEXT MONDAY.

WITH PASSAGE OF THEY LOW AND MID LEVEL TROUGH LATE WEDNESDAY/EARLY
WEDNESDAY NIGHT...SOME OF THE COLDEST WE HAVE SEEN SINCE JANUARY
WILL SPREAD INTO THE AREA BY THURSDAY MORNING. CURRENT INDICATIONS
ARE THAT A HARD FREEZE WILL OCCUR ACROSS MANY INLAND AREAS WITH EVEN
READINGS NEAR FREEZING ALL THE WAY TO THE COAST. HOWEVER...A
POSSIBLE FLY IN THE OINTMENT SO TO SPEAK WOULD BE THAT WINDS NEVER
FULLY GO LIGHT ENOUGH AND WITH A SYNOPTIC FLOW THAT IS MORE W RATHER
THAN NW THAT THE STRENGTH OF THE COLD AIR ADVECTION MIGHT NOT BE
ENOUGH TO ACHIEVE THESE TEMPS. CONFIDENCE IS NOT HIGH ENOUGH ON THIS
LATTER SCENARIO...SO WILL PLAN ON JUST ABOUT EVERYWHERE EXCEPT THE
COAST DROPPING INTO THE 20S BY THURSDAY MORNING.

ON THURSDAY...HIGH PRES BUILDS ACROSS SRN GA/NRN FL AS TROUGH ALOFT
LIGHTS OUT AND HEIGHTS RISE. WITH WEAK WARM AIR ADVECTION AND PLENTY
OF SUNSHINE...MAX TEMPS WILL RISE ABOUT 20-30 DEGREES FROM MORNING
MINS.

WITH ZONAL FLOW ALOFT ON FRIDAY AND SURFACE HIGH PRES SHIFTING INTO
THE ATLC...TEMPS WILL BEGIN THEIR CLIMB BACK TOWARD CLIMATOLOGICAL
LEVELS.

SHORT WAVE AND ASSOCIATED COOL FRONT APPROACHES THE AREA
SATURDAY...BUT WITH GULF OF MEX SHUT OFF AND ONLY LIMITED LOW LEVEL
MOISTURE...NO PRECIP IS ANTICIPATED. HIGH PRES THEN EXTENDS ACROSS
THE REGION MONDAY AND WILL KEEP WATCH FOR COASTAL TROUGH THAT MAY
ATTEMPT TO FORM. TEMPS THIS WEEKEND WILL BE CONSIDERABLY WARMER AND
70 DEGREES OR GREATER SEEMS LIKELY AWAY FROM THE SHORE.

ANOTHER SHORT WAVE AND COLD FRONT WILL BEGIN TO APPROACH LATE
MONDAY...BUT BEST MOISTURE AND LIFT REMAIN FAR W AND NW...SO WILL
PROBABLY NOT GO ANY HIGHER THAN SLIGHT CHANCE POPS AT THIS TIME.
TEMPS AGAIN 70 OR BETTER IN MANY AREAS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
BAND OF POWERFUL THUNDERSTORMS WERE BEARING DOWN ON BOTH TERMINALS
AT 18Z TAF ISSUANCE TIME. EXPECT AMENDMENTS FOR NEAR TERM
CONVECTIVE TRENDS UNTIL AFTER 21Z. IN THE WAKE OF THE INITIAL BANDS
OF THUNDERSTORMS...SHOWERS/MVFR CONDITIONS WILL PERSIST INTO EARLY
EVENING...BEFORE CONDITIONS IMPROVE TO VFR. OUTSIDE
THUNDESTORMS...S/SW WINDS WILL GUST TO AROUND 30 KNOTS AT TIMES
THROUGH THIS AFTERNOON...THEN...WINDS WILL SHIFT TO THE WEST AND
WILL GUST TO AROUND 20 KNOTS OVERNIGHT...INCREASING FROM THE WNW
WEDNESDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED INTO NEXT
WEEKEND.

&&

.MARINE...
CONTINUED ONGOING SMALL CRAFT ADVISORIES FOR NEARSHORE MARINE ZONES
WITHOUT CHANGE. ACROSS AMZ374...WINDS HAD GUSTED TO 33 KNOTS AT
THE TOWERS...AND AM CONCERNED FOR SOME MIXING OVER WARMER WATERS
ON THE WESTERN FRINGE OF THE GULF STREAM THUS...MOVED START TIME
OF ONGOING GALE WARNING TO NOON FOR AMZ374. OTHERWISE...UPDATED
FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 81 AND TO
INCLUDE MENTION OF SEVERE THUNDERSTORMS UNTIL LATE AFTERNOON.

THE FRONT WILL PASS OFFSHORE BY THIS EVENING AND WILL ALLOW STRONG
COLD ADVECTION TO INITIATE OVER THE WATERS. ALTHOUGH THE MOST
INTENSE PART OF THE LOW LEVEL JET WILL HAVE SLIPPED OUT OF THE
REGION BY THIS TIME...THE ENHANCED MIXING POTENTIAL WILL BE ABLE
TO TAP INTO THE 30 TO 35 KT WINDS AROUND 925 MB. GEOSTROPHIC WIND
AND STABILITY ANALYSIS SUGGEST THAT FREQUENT GUSTS TO GALE FORCE
ARE POSSIBLE IN THE OUTER GEORGIA WATERS THIS EVENING THROUGH
WEDNESDAY MORNING WITHIN AN UNSTABLE MARINE BOUNDARY LAYER.
WESTERLY WINDS OVER THE COOLER NEARSHORE WATERS WILL BE CAPPED AT
SMALL CRAFT ADVISORY LEVELS DURING THIS PERIOD.

SMALL CRAFT ADVISORY WINDS MAY PERSIST ACROSS THE OUTER GEORGIA
WATERS INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL THEN MOVE INTO THE
REGION THURSDAY AND ALLOW MARINE CONDITIONS TO IMPROVE. OFFSHORE
WINDS WILL GRADUALLY VEER TO THE SOUTH BY LATE FRIDAY/EARLY
SATURDAY...WITH A BRIEF SURGE IN WINDS ON SATURDAY AS A COLD FRONT
DISSIPATES NEAR THE REGION. THE NEXT SIGNIFICANT MARINE EVENT COULD
OCCUR EARLY NEXT WEEK WHEN A STRONG COLD FRONT APPROACHES THE AREA

&&

.FIRE WEATHER...
CRITICAL/NEAR CRITICAL RH AND CRITICAL/NEAR CRITICAL WINDS ARE
EXPECTED ACROSS THE AREA WEDNESDAY. WHILE THESE CONDITIONS WOULD
LIKELY NECESSITATE A FIRE WEATHER WATCH AND/OR RED FLAG
WARNING...RAINFALL FROM TODAY COULD INCREASE FUEL MOISTURES ENOUGH
TO HELP LESSEN THE IMPACT OF THE LOW RELATIVE HUMIDITY AND GUSTY
WINDS. WILL LET THE DAYTIME FORECAST STAFF MAKE CONTACT WITH FIRE
WEATHER USERS TO SEE IF THEY MAY REQUIRE A WATCH AND/OR WARNING
FOR WEDNESDAY.

RH LEVELS WILL BE EVEN LOWER THURSDAY...BUT WITH CONSIDERABLY LESS
WINDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 4 PM EST THIS AFTERNOON FOR
     GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 4 PM EST THIS AFTERNOON FOR
     SCZ040-042>045-047>051.
     LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR SCZ045.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 4 PM EST THIS AFTERNOON FOR
     AMZ330-350-352-354.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ330-350-
     352-354.
     GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR AMZ374.

&&
Hazardous weather outlook, Feb 26, 11:51 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1151 AM EST TUE FEB 26 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1151 AM EST TUE FEB 26 2008

...SEVERE THUNDERSTORM WATCH 81 IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY
LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A
POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED
TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY
TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE
NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ045-271000-
BERKELEY-
1151 AM EST TUE FEB 26 2008

...SEVERE THUNDERSTORM WATCH 81 IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY
LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A
POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED
TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY
TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE
NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1151 AM EST TUE FEB 26 2008

...SEVERE THUNDERSTORM WATCH 81 IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-271000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1151 AM EST TUE FEB 26 2008

...GALE WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 26, 12:56 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1256 PM EST TUE FEB 26 2008

SCZ047-048-051-261845-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
1256 PM EST TUE FEB 26 2008

...HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL IMPACT
BEAUFORT COUNTY AND JASPER COUNTY THROUGH 145 PM EST...

AT 1254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS CAPABLE OF
PRODUCING GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF COOSAW ISLAND TO
PRITCHARDVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF
EDISTO BEACH TO 15 MILES SOUTH OF RIDGELAND...MOVING EAST AT 50 MPH.

AREAS IN AND AROUND BLUFFTON...FOLLY FIELD...FOREST BEACH...HILTON
HEAD ISLAND...JASPER...LEVY...PARRIS ISLAND...PORT ROYAL...
PRITCHARDVILLE...BEAUFORT AND HILTON HEAD AIRPORT WILL BE IMPACTED
THROUGH 145 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS THIS ACTIVITY
APPROACHES. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

RJB
Local storm report, Feb 26, 1:24 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
124 PM EST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     2 N CLAXTON             32.19N 81.90W
02/26/2008                   EVANS              GA   EMERGENCY MNGR

            TREE DOWN ON ROUTE 129.

0108 PM     TSTM WND DMG     CLAXTON                 32.16N 81.90W
02/26/2008                   EVANS              GA   EMERGENCY MNGR

            POWER LINE DOWN

&&

JAQ
Special weather statement, Feb 26, 1:26 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
126 PM EST TUE FEB 26 2008

GAZ137-140-141-261900-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
126 PM EST TUE FEB 26 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY
THROUGH 200 PM EST...

AT 124 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF COX...
OR ABOUT 6 MILES SOUTHEAST OF GARDI...MOVING NORTHEAST AT 60 MPH.

AREAS IN AND AROUND COX...CRESCENT...EULONIA...JONES...PINE HARBOR...
TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 200 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Feb 26, 1:31 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
131 PM EST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     WEST ASHLEY             32.80N 80.01W
02/26/2008                   CHARLESTON         SC   AMATEUR RADIO

            PINE TREE DOWN ON A POWER LINE

&&

JAQ
Special weather statement, Feb 26, 1:38 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EST TUE FEB 26 2008

SCZ047-048-051-262000-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
138 PM EST TUE FEB 26 2008

...HEAVY SHOWERS WITH ISOLATED STRONG THUNDERSTORMS WILL IMPACT
BEAUFORT COUNTY AND JASPER COUNTY THROUGH 300 PM EST...

AT 134 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING 1/2
INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED
NEAR DEERFIELD...OR ABOUT 9 MILES SOUTHWEST OF RIDGELAND...MOVING
EAST AT 50 MPH.

AREAS IN AND AROUND BLUFFTON...COOSAWHATCHIE...DALE...GARDENS
CORNER...GRAHAMVILLE...HARDEEVILLE...JASPER...OLD HOUSE...PARRIS
ISLAND...PORT ROYAL...PRITCHARDVILLE...PURYSBURGH...RIDGELAND...
SHELDON...SWITZERLAND...TILLMAN...BEAUFORT AND MARINE CORPS AIR
STATION WILL BE IMPACTED THROUGH 300 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Feb 26, 1:44 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TSTM WND DMG     2 W REIDSVILLE          32.09N 82.15W
02/26/2008                   TATTNALL           GA   EMERGENCY MNGR

            POWER LINES DOWN

0100 PM     TSTM WND DMG     REIDSVILLE              32.09N 82.12W
02/26/2008                   TATTNALL           GA   TRAINED SPOTTER

            A FEW DOWNED POWER LINES

&&

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 11:32 AM ESTSevere Thunderstorm WarningCHSColleton43 min
Feb 26, 12:42 PM ESTSpecial Marine WarningCHS63 min
Feb 26, 1:01 PM ESTSpecial Marine WarningCHS89 min
Feb 26, 1:44 PM ESTSpecial Marine WarningCHS91 min
Feb 26, 1:54 PM ESTSpecial Marine WarningCHS96 min
Feb 26, 2:13 PM ESTAreal Flood AdvisoryCHSBeaufort, Jasper72 min
Feb 26, 2:26 PM ESTSpecial Marine WarningCHS74 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.